New Jersey, 2011Strong Wind in New Jersey, December 28, 2011
December 28, 2011 · NWS PHI · 9 events in 9 counties and zones
The same low pressure system that brought strong winds to central and southern New Jersey on the 27th, brought additional strong west to northwest winds to eastern parts of the state as well as the higher terrain in Sussex County during the daytime on the 28th. Peak wind gusts near the coast averaged 45 to 50 mph and brought down additional tree limbs and weak trees.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The same low pressure system that brought strong winds to central and southern New Jersey on the 27th, brought additional strong west to northwest winds to eastern parts of the state as well as the higher terrain in Sussex County during the daytime on the 28th. Peak wind gusts near the coast averaged 45 to 50 mph and brought down additional tree limbs and weak trees. Peak wind gusts included 48 mph in Brick (Ocean County), 47 mph in Cape May (Cape May County) and Wantage (Sussex County) and 44 mph at Sandy Hook (Monmouth County). The second round of strong winds was caused by the strong sea level pressure difference between the departing but intensifying low pressure system as it moved northeast along the Saint Lawrence River Valley and a high pressure system building east from the Great Lakes. Once the high pressure system moved closer, the strong winds subsided during the late afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 28, 9:28 AM EST, 32 minutes earlier.
Area forecast discussion, Dec 28, 9:28 AM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
928 AM EST WED DEC 28 2011
.SYNOPSIS...
INTENSIFYING LOW PRESSURE WILL MOVE NORTHEASTWARD THROUGH THE
SAINT LAWRENCE VALLEY TODAY AND INTO THE CANADIAN MARITIMES
TONIGHT AND THURSDAY. HIGH PRESSURE WILL BUILD TO OUR SOUTH THIS
AFTERNOON INTO THURSDAY. A SERIES OF LOW PRESSURE SYSTEMS AND
FRONTAL BOUNDARIES WILL MOVE ACROSS THE NORTHERN TIER OF THE
COUNTRY THROUGH MONDAY. A CANADIAN HIGH PRESSURE SYSTEM WILL START
BUILDING INTO THE EASTERN UNITED STATES TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE MAIN FORECAST PROBLEM TODAY WILL BE THE WIND.
THE GRADIENT WILL CONTINUE TO TIGHTEN THIS MORNING. IT LOOKS TO
SUPPORT SUSTAINED WIND BETWEEN 15 AND 25 MPH...WITH THE GRADIENT
TIGHTENING ONCE MORE IN THE LATE AFTERNOON AND EVENING...AS
ANOTHER SHOT OF COLD AIR ADVECTION ARRIVES.
MODEL SOUNDINGS SUGGEST 35 TO 40 KNOTS OF WIND WILL BE AVAILABLE
AT THE TOP OF THE INVERSION THIS MORNING...DURING THE BEST OF THE
COLD AIR ADVECTION. THESE WINDS WOULD TRANSLATE TO 35 TO 40 MPH
GUSTS...AND PERHAPS A BIT HIGHER IN THE POCONOS AND NORTHWEST NEW
JERSEY. A LAST PUSH OF COLD AIR ADVECTION WILL OCCUR DURING THE
LATE AFTERNOON AND EARLY EVENING...AND MODEL SOUNDINGS SHOW ABOUT
40 KNOTS AT THE TOP OF THE INVERSION.
THIS ALSO MEANS 35 TO 40 MPH WIND GUSTS...SO NO WIND HEADLINES
ARE PLANNED FOR TODAY. THE 40 MPH WIND GUSTS WILL BE MENTIONED IN
THE GRIDDED AND TEXT FORECASTS...AS WELL AS THE HAZARDOUS WEATHER
OUTLOOK.
THE CLOUDINESS OVER THE HIGHER TERRAIN MAY BE TOUGH TO DISLODGE
TODAY...AS COLD AIR ADVECTION LOWERS THE CONVECTIVE TEMPERATURES.
UPSTREAM CONVECTIVE TEMPERATURES ARE WITHIN REACH...SO THESE AREAS
MAY STAY MOSTLY CLOUDY TODAY. THE PASSAGE OF THE LONG WAVE TROUGH
LATE THIS MORNING AND EARLY THIS AFTERNOON COULD BRING SCATTERED
SNOW SHOWERS TO THE HIGHER TERRAIN AND PERHAPS SOME FLURRIES TO
THE LEHIGH VALLEY AND NORTHERN NEW JERSEY. WHILE MID LEVEL LAPSE
RATES STEEPEN WITH THE PASSAGE OF THE LONG WAVE TROUGH...MOISTURE
WILL BECOME INCREASINGLY SPARSE...SO SPRINKLES OR FLURRIES WILL
NOT BE PLACED IN THE FORECAST ELSEWHERE.
THE PASSAGE OF THE MID LEVEL TROUGH AND LOWERING OF THE
CONVECTIVE TEMPERATURES SHOULD ALLOW FOR A FAIR AMOUNT OF CUMULUS
AND STRATOCUMULUS TO DEVELOP IN THE COLD AIR ADVECTION. THIS IS
REFLECTED IN THE STATISTICAL GUIDANCE AS WELL..SO PARTLY TO MOSTLY
SUNNY SKIES SHOULD SUFFICE.
GUIDANCE IS SUGGESTING FALLING TEMPERATURES TODAY (ESPECIALLY THE
NAM MOS GUIDANCE). WHILE THIS IS POSSIBLE IN THE POCONOS AND
NORTHWEST NEW JERSEY...ELSEWHERE...THE COLD AIR ADVECTION DOES NOT
SEEM STRONG ENOUGH FOR THIS TO OCCUR. THEREFORE...HIGHS TODAY WILL
BE BASED MAINLY ON THE GFS MOS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
AS THE LAST THRUST OF COLD AIR ADVECTION EXITS THE AREA IN THE
EVENING...THERE WILL BE ANOTHER PUSH OF WIND GUSTS. AGAIN...
FOLLOWING THE REASON OUTLINED IN THE NEAR TERM SECTION...WILL HOLD
OFF ON ANY WIND HEADLINES. THE LATE ARRIVAL OF THE PUSH...WHICH
MEANS NO HEATING TO HELP MOMENTUM TRANSFER EFFICIENCY...PROBABLY
KEEPS GUSTS UNDER 45 MPH.
THE LAST OF THE STRATOCUMULUS SHOULD BE HOLED UP IN THE HIGHER
TERRAIN...AS WHAT MOISTURE REMAINS GETS TRAPPED UNDER THE NEW
INVERSION. THE LOWER CLOUDS SHOULD BE ABLE TO EXIT BY LATE
EVENING...AS THE COLD AIR ADVECTION ENDS. HOWEVER...MID LEVEL
CLOUDINESS WILL APPROACH FROM THE SOUTHWEST...AS WARM AIR
ADVECTION COMMENCES IN THE MID LEVELS. SO...OVERALL SKIES SHOULD
BE PARTLY CLOUDY.
SUSTAINED WINDS PROBABLY STAY UP MOST OF THE NIGHT...WHICH MEANS
THE AIR MASS SHOULD BE FAIRLY WELL MIXED. THE MOS NUMBERS ARE CLOSE
(AS THEY USUALLY ARE IN WELL MIXED ENVIRONMENTS) AND ARE ACCEPTED
FOR LOWS.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
OVERALL LOWER THAN AVERAGE CONFIDENCE EXISTS FOR THE LONG TERM
FORECAST. BUT, CONFIDENCE HAS GOTTEN A LITTLE HIGHER FOR THE FIRST
COUPLE OF PERIODS AS THE 00Z GFS AND THE 00Z ECMWF ARE A LITTLE
CLOSER IN STORM TRACK AND TIMING.
THE LONG TERM PERIOD WILL BEGIN QUIETLY THURSDAY WITH HIGH
PRESSURE RIDGING UP FROM THE SOUTH. CLOUDS ARE FORECAST TO
INCREASE DURING THURSDAY AS WARM AIR ADVECTION BEGINS IN ADVANCE
OF THE NEXT WEATHER SYSTEM. SLIGHT CHANCE PROBABILITIES FOR SNOW
SHOWERS WERE KEPT FOR THE FAR NORTHERN ZONES THURSDAY AFTERNOON.
OTHERWISE, FOR THURSDAY NIGHT LOW CHANCE PROBABILITIES WERE
RETAINED FOR THE NORTHERN PART OF THE AREA. THE FORECAST QVEC
CONVERGENCE IS PRETTY DECENT, BUT THE OVERALL FORECAST ISENTROPIC
LIFT, ESPECIALLY ONCE WE GET ABOVE 800MB IS FAIRLY NEGLIGIBLE, NOT
THE BEST OF SIGNS IN THE WARM AIR ADVECTION PART OF THE SYSTEM.
THE INCREASING LOW LEVEL JET DURING THURSDAY NIGHT BRINGS IN THE
POSSIBILITY OF SOME NON-SNOW PRECIPITATION TYPES NORTH, ESPECIALLY
OFF THE WRF-NMM. IT WAS DECIDED TO USE THE COLDER ECMWF SOLUTION
AND KEEP THE PRECIPITATION TYPE EITHER SNOW OR RAIN. BOWING TO THE
FORECAST INCREASING SOUTHWEST FLOW AND THE INCREASING 925MB JET,
WE PLACED LOWS EARLIER IN THE NIGHT IN THE GRIDS AND RAISED
TEMPERATURES TOWARD MORNING. MODEL QPF AMOUNTS REMAIN MODEST AND
IT IS SUSPECTED THAT IF SNOW WERE TO FALL, ACCUMULATIONS WOULD BE
AT SUB-ADVISORY LEVELS.
CONTINUING WITH THE PREMISE THAT THE GFS MAY BE TOO FAST, THE
SECOND SHOT OF MOISTURE COMING FROM THE SYSTEM IN ALBERTA WAS
PROJECTED MORE IN THE FRIDAY AND FRIDAY NIGHT PART OF THE
FORECAST. OUR AREA SHOULD THEN HAVE A LULL SATURDAY INTO SUNDAY.
THE GREATER CONFIDENCE FOR PRECIPITATION IS FOR SATURDAY NIGHT,
WHEN MOST MODELS ARE IN AGREEMENT. THIS WOULD BE CONVENIENT IF
TRUE, SINCE IT IS NEW YEARS EVE.
THE NEXT PRECIPITATION CHANCE WOULD OCCUR WITH THE NEXT COLD
FRONTAL PASSAGE, EXPECTED SUNDAY NIGHT OR MONDAY. BY THEN THE
MODEL SPREAD IS GETTING FAIRLY LARGE AND OUR PRECIPITATION TIMING
SHOULD BE VIEWED AS LESS THAN AVERAGE. IT MIGHT BE COLD ENOUGH FOR
SOME SNOW NORTH, WHILE MAINLY RAIN IS EXPECTED SOUTH BASED ON THE
CURRENT TRACK OF THE SURFACE LOW AND FORECAST THERMAL FIELDS.
THE BIGGER DIFFERENCE OCCURS ON TUESDAY AS THE OPERATIONAL ECMWF
SHARPENS THE UPPER TROUGH AND SLOWS THE PROGRESSION OF THE COLD
FRONT OFFSHORE, PERMITTING A LOW TO RIDE UP THE COAST. THE GFS AND
UKMET CONTINUE FAIRLY PROGRESSIVE, AND THE HPC SOLUTION WAS
FOLLOWED WITH A MORE PROGRESSIVE SOLUTION SO AS TO KEEP TUESDAY
DRY.
FROM FRIDAY THROUGH THE END OF THE FORECAST PERIOD DUE TO THE
HIGHER THAN AVERAGE UNCERTAINTIES, WE DID ABOUT A ONE-THIRD BLEND
OF CONTINUITY, HPC GUIDANCE, AND MEX MOS FOR MAX AND MIN TEMPS.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
THE MAIN PROBLEM TODAY WILL BE THE WIND. THE GRADIENT WILL SUPPORT
SUSTAINED WINDS BETWEEN 15 AND 24 KNOTS AT ALL TERMINALS...WITH
THE HIGHEST SUSTAINED WINDS AT THE KPHL METRO AIRPORTS. MODEL
SOUNDINGS SHOW 35 TO 40 KNOTS OF WINDS AT THE TOP OF THE
INVERSION. THIS SHOULD TRANSLATE TO 28 TO 35 KNOT WIND
GUSTS...AGAIN WITH THE HIGHEST GUSTS AT THE KPHL METRO AIRPORTS.
A MID LEVEL TROUGH WILL CROSS THE REGION AROUND 1500 UTC. THIS
WILL LOWER CONVECTIVE TEMPERATURES...AND VFR CEILINGS (BETWEEN
4500 AND 600 FEET) ARE EXPECTED BETWEEN 1500 UTC AND 2100
UTC...WITH THE EXCEPTION OF KMIV AND KACY. CLOUDS SHOULD START TO
THIN OUT AFTER 2100 UTC.
GUSTY WINDS WILL CONTINUE INTO THE EVENING HOURS...WITH VFR
CONDITIONS EXPECTED. MODEL SOUNDINGS SUGGEST GUSTINESS COULD
CONTINUE AT THE KPHL METRO AIRPORTS THROUGH ABOUT 0300 UTC. SOME
MID LEVEL CLOUDINESS IS EXPECTED AFTER 0600 UTC THURSDAY...AND
SHOULD CONTINUE THROUGH 1200 UTC THURSDAY.
OUTLOOK...
VFR CONDITIONS ARE EXPECTED THURSDAY. THEN, A SERIES OF FAST-
MOVING LOW PRESSURE SYSTEMS WILL BE AFFECTING OUR AREA FOR THE
REST OF THE OUTLOOK PERIOD. A GREATER IMPACT IS EXPECTED FOR THE
NORTHERN TAF SITES VERSUS THE SOUTHERN ONES, BUT BOTH COULD HAVE
PERIODS OF MARGINAL VFR CONDITIONS DURING PRECIPITATION. THE
NORTHERN SITES COULD BE AFFECTED MORE DUE TO THE POSSIBILITY OF
SNOW, AS WELL AS THE OVERALL GREATER CHANCE OF PRECIPITATION.
&&
.MARINE...
THE GRADIENT FLOW ITSELF APPEARS CAPABLE OF SUPPORT GALE FORCE
WINDS TODAY AS THE LOW DEEPENS IN EASTERN CANADA. MODEL SOUNDINGS
SHOW 35 TO 40 KNOTS OF WIND AT THE TOP OF THE INVERSION IN THE
BEST COLD AIR ADVECTION THIS MORNING...AND AGAIN LATE THIS
AFTERNOON AND EVENING. THE COLD AIR ADVECTION WILL HELP MOMENTUM
TRANSFER EFFICIENCY...AND A FEW GUSTS TO 40 KNOTS ARE
POSSIBLE...ESPECIALLY OVER THE OCEAN WATERS.
THE SECOND PUSH OF COLD AIR ADVECTION ARRIVES LATE THIS AFTERNOON
AND THIS EVENING. THIS MAY ENHANCE GUSTS FOR A TIME THIS
EVENING... SO THE GALE WARNINGS HAVE BEEN EXTENDED INTO THE
EVENING HOURS TO ACCOUNT FOR THE GUSTINESS. AFTER THAT...THE
GRADIENT FLOW SLOWLY WEAKENS...AND WINDS MAY BE ABLE TO DROP BELOW
SMALL CRAFT LEVELS LATE TONIGHT OR EARLY THURSDAY MORNING.
CONDITIONS WILL DROP BELOW SMALL CRAFT ADVISORY LEVELS BY
THURSDAY AS HIGH PRESSURE NEARS THE MARINE AREA. SMALL CRAFT
CONDITIONS MIGHT RETURN LATER THURSDAY NIGHT OR FRIDAY IN THE
SOUTHWEST FLOW PRECEDING THE NEXT COLD FRONT. A RELAXATION IN THE
GRADIENT SHOULD BRING WINDS AND SEAS BELOW SMALL CRAFT ADVISORY
CRITERIA LATER FRIDAY NIGHT INTO SATURDAY, BEFORE THE CHANCE FOR
MORE SMALL CRAFT ADVISORY CRITERIA PRECEDING THE NEXT COLD FRONT
OCCURS SUNDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL 11 PM EST THIS EVENING FOR ANZ450>455.
GALE WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ430-431.
&&
SYNOPSIS...GIGI
NEAR TERM...HAYES
SHORT TERM...HAYES
LONG TERM...GIGI
AVIATION...HAYES
MARINE...HAYESHazardous weather outlook, Dec 28, 3:02 AM EST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
302 AM EST WED DEC 28 2011
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-290815-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
302 AM EST WED DEC 28 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
GUSTY WINDS TO AROUND 40 MPH ARE EXPECTED TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ450>455-290815-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
302 AM EST WED DEC 28 2011
...GALE WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-290815-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
302 AM EST WED DEC 28 2011
...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Strong Wind, Eastern Monmouth
- When
- December 28, 10:00 AM EST to 5:00 PM EST
- Where
- Eastern Monmouth forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 40.288, -74.158 (the zone’s center; the record gives no point)
Strong Wind, Western Monmouth
- When
- December 28, 10:00 AM EST to 5:00 PM EST
- Where
- Western Monmouth forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 40.288, -74.158 (the zone’s center; the record gives no point)
Strong Wind, Eastern Ocean
- When
- December 28, 10:00 AM EST to 5:00 PM EST
- Where
- Eastern Ocean forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 39.866, -74.250 (the zone’s center; the record gives no point)
Strong Wind, Western Ocean
- When
- December 28, 10:00 AM EST to 5:00 PM EST
- Where
- Western Ocean forecast zone
- Measured
- 42 kt (48 mph) measured gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 39.866, -74.250 (the zone’s center; the record gives no point)
Strong Wind, Sussex
- When
- December 28, 10:00 AM EST to 5:00 PM EST
- Where
- Sussex forecast zone
- Measured
- 41 kt (47 mph) measured gust
- Property damage
- $2,000
- Reported by
- Mesonet
- Coordinates
- 41.140, -74.690 (the zone’s center; the record gives no point)
Strong Wind, Eastern Atlantic
- When
- December 28, 10:00 AM EST to 5:00 PM EST
- Where
- Eastern Atlantic forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 39.469, -74.634 (the zone’s center; the record gives no point)
Strong Wind, Western Atlantic
- When
- December 28, 10:00 AM EST to 5:00 PM EST
- Where
- Western Atlantic forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 39.469, -74.634 (the zone’s center; the record gives no point)
Strong Wind, Eastern Cape May
- When
- December 28, 10:00 AM EST to 5:00 PM EST
- Where
- Eastern Cape May forecast zone
- Measured
- 41 kt (47 mph) measured gust
- Property damage
- $1,000
- Reported by
- C-MAN Station
- Coordinates
- 39.085, -74.850 (the zone’s center; the record gives no point)
Strong Wind, Western Cape May
- When
- December 28, 10:00 AM EST to 5:00 PM EST
- Where
- Western Cape May forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 39.085, -74.850 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Vermont, December 28, 2011$165,000 · 7 events
- Debris Flow and Heavy Snow in Montana, December 28 to 29, 2011$36,000 · 53 kt wind · 7 events
- Lake-Effect Snow in New York, December 28 to 29, 2011$32,000 · 2 events
- High Wind in Wyoming, December 28 to 29, 2011$20,000 · 67 kt wind · 5 events
- High Wind in Montana, December 28 to 29, 201162 kt wind · 9 events
- High Surf in Hawaii, December 28 to 29, 20119 events
- Winter Storm in Wyoming, December 28 to 29, 20114 events
- Strong Wind in Delaware, December 28, 2011$5,000 · 4 events
- High Wind in Idaho, December 28 to 29, 201170 kt wind · 3 events
- Heavy Snow in Idaho, December 28 to 29, 20113 events
- High Wind in Maine, December 28, 201160 kt wind · 1 event
- Strong Wind in Pennsylvania, December 28, 2011$5,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 358436, 358437, 358438, 358439, 358440, 358441, 358442, 358443, 358444.